MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped-500-16 ((b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open and was stuck during retrieval.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm located in the right c7 segment with a max diameter of 5.5 mm and a 4.5 mm neck diameter.Landing zone: distal: 4.8 mm and proximal: 5.4 mm.It was noted the patient's vessel tortuosity was moderate.The accessed vessel was the femoral artery with a diameter of 10 mm.Dual antiplatelet treatment was administered.The pru level was reaching the standard.The angiographic result post procedure showed smooth blood flow.It was reported that the blood vessel was quite tortuous and thick, the pipeline stent could not be opened.Even after retrieval, it still could not be opened.On the second attempt to retrieve, it was found that the stent could not be retrieved and could not be opened.Therefore, the stent and microcatheter were removed together and replaced with a new one, and it was opened successfully.The pipeline was not used for an indication that was off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received.The cause of the failure to open and the resistance was not determined.The proximal section of the pipeline did not open, and the device had not been placed in a vessel bend at the time of failure.Resheathing was attempted to open the pipeline.A continuous flush was administered during the procedure.Damage was observed to the catheter, but after replacing it with a p27 catheter, no further problems occurred.
 
Additional Manufacturer Narrative
¿ updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex braid and marksman catheter were returned inside the inner pouch, biohazard bag, and shipping box.The pushwire was not returned.¿ visual inspection/damage location details: the braid's distal end was opened and frayed.The proximal end of the braid was not opened and frayed.The catheter tip, marker, and body were examined; no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and found patent.The catheter was then tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub, lumen, and tip without issue.¿ conclusion: based on the returned device, the customer complaint was confirmed, as the braid's proximal end was not opened and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate and the braid was not positioned in the vessel bend, which eliminates these as potential causes.It is possible that damage to the braid contributed to the issue of failure to open.The braid can become damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.The customer's reports of "resistance during retrieval" and "catheter resistance during retrieval" were not confirmed, as no damage was found on the returned catheter.No issue was found during catheter resistance testing.Additionally, the p ushwire was not returned; any contribution it made to the resistance issue could not be assessed.Possible causes of the resistance include vessel tortuosity and lack of continuous flush.However, the customer reported that the vessel tortuosity was moderate and that a continuous flush was used, ruling out these as potential causes.The root cause of the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23453160
Report Number9617601-2025-02464
Device Sequence Number15500949
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)270806(10)229431694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229431694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2025
Supplement Date Received by Manufacturer11/12/2025
12/30/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/08/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age60 YR
Patient SexFemale
Patient Weight55 KG